Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Amarillo, TX

January 14, 202220 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jan 14, 2022, 3:54 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 14, 2022, 10:00 AM CST. It was in force for 9 hr. 29 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 14, 2022, 3:54 AM CST (09:54 UTC)
In effect from
Jan 14, 2022, 10:00 AM CST
Expired
Jan 14, 2022, 7:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 14, 12:00 PM CSTHIGH SUST WINDS 433 Sse Boise City, OKOKLAHOMA MESONET. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 1135 AM AND ENDED AROUND 420 PM.
Jan 14, 1:55 PM CSTNON-TSTM WND GST 5912 Ne Eva, OKOKLAHOMA MESONET STATION.
Jan 14, 2:00 PM CSTWILDFIRE1 Se Stinnett, TXTHE CARBON CAMP FIRE BEGAN JUST SOUTH OF CARBON CAMP ROAD AND SPREAD SOUTH TOWARDS THE SCOTTS ACRES SUBDIVISION. EVACUATIONS WERE IN PLACE YESTERDAY AFTERNOON FOR THE RESIDENTS OF SCOTTS ACRES SUBDIVISION IN STINNETT, TEXAS. STATE HIGHWAY 136 WAS SHUT DOWN FOR
Jan 14, 2:09 PM CSTHIGH SUST WINDS 4311 S Romero, TXWEST TEXAS MESONET. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 1131 AM AND ENDED AROUND 603 PM.
Jan 14, 2:31 PM CSTNON-TSTM WND GST 587 E Borger, TXWEST TEXAS MESONET.
Jan 14, 2:39 PM CSTNON-TSTM WND GST 683 Sw Dalhart, TX
Jan 14, 2:50 PM CSTNON-TSTM WND GST 612 Ene Goodwell, OKMESONET STATION GOOD GOODWELL.
Jan 14, 2:58 PM CSTNON-TSTM WND GST 582 Ese Pampa, TXMESONET STATION 40 PAMPA 2E.
Jan 14, 3:08 PM CSTNON-TSTM WND GST 666 E Amarillo, TXASOS STATION KAMA AMARILLO (ASOS).
Jan 14, 3:13 PM CSTNON-TSTM WND GST 589 Nne Sunray, TXWEST TEXAS MESONET.
Jan 14, 3:35 PM CSTNON-TSTM WND GST 593 Wsw Dumas, TXAWOS STATION KDUX DUMAS (AWOS).
Jan 14, 3:38 PM CSTNON-TSTM WND GST 633 N Borger, TXASOS STATION KBGD BORGER (ASOS).
Jan 14, 3:38 PM CSTNON-TSTM WND GST 661 Wsw Guymon, OKASOS STATION KGUY GUYMON (ASOS).
Jan 14, 3:52 PM CSTNON-TSTM WND GST 626 E Canadian, TXWEST TEXAS MESONET.
Jan 14, 3:56 PM CSTHIGH SUST WINDS 454 Nnw Lake Tanglewood, TXWEST TEXAS MESONET AT AMARILLO 7SSE. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 320 PM AND ENDED AROUND 612 PM.
Jan 14, 4:08 PM CSTNON-TSTM WND GST 599 Nw Waka, TXMESONET STATION 119 PALO DURO RESERVOIR 1NW.
Jan 14, 4:14 PM CSTNON-TSTM WND GST 602 Nw Lake Mcclellan, TXWEST TEXAS MESONET.
Jan 14, 4:15 PM CSTNON-TSTM WND GST 633 Ene Perryton, TXAWOS STATION KPYX PERRYTON (AWOS).
Jan 14, 4:41 PM CSTNON-TSTM WND GST 592 N Stinnett, TXMESONET STATION 104 STINNETT 1NNW.
Jan 14, 4:42 PM CSTNON-TSTM WND GST 686 E Amarillo, TXCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 6 E AMARILLO. ASOS STATION KAMA AMARILLO (ASOS).
Jan 14, 4:58 PM CSTHIGH SUST WINDS 444 E Vega, TXWEST TEXAS MESONET. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 304 PM AND ENDED AROUND 601 PM.
Jan 14, 5:00 PM CSTHIGH SUST WINDS 402 Wsw Clarendon, TXWEST TEXAS MESONET. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 500 PM AND ENDED AROUND 635 PM.
Jan 14, 5:09 PM CSTHIGH SUST WINDS 483 Nne Umbarger, TXWEST TEXAS MESONET AT UMBARGER 3 NNE. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 307 PM AND ENDED AROUND 608 PM.
Jan 14, 5:15 PM CSTNON-TSTM WND GST 602 N Spearman, TXMESONET STATION KE42 MAJOR SAMUEL B CORNELIUS FIELD A.
Jan 14, 5:22 PM CSTNON-TSTM WND GST 6610 E Miami, TXWEST TEXAS MESONET.
Jan 14, 5:37 PM CSTNON-TSTM WND GST 601 Ese Pantex, TXWEST TEXAS MESONET.
Jan 14, 6:10 PM CSTHIGH SUST WINDS 432 Wnw Hereford, TXWEST TEXAS MESONET AT HEREFORD 2 NW. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 343 PM AND ENDED AROUND 616 PM.
Jan 14, 6:16 PM CSTNON-TSTM WND GST 616 Se Wellington, TXWEST TEXAS MESONET.
Jan 14, 6:37 PM CSTNON-TSTM WND GST 60Goodnight, TXWEST TEXAS MESONET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3903 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

706 
WWUS84 KAMA 140954
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
354 AM CST Fri Jan 14 2022

OKZ001>003-TXZ001>020-317-142200-
/O.UPG.KAMA.FW.A.0001.220114T1600Z-220115T0100Z/
/O.NEW.KAMA.FW.W.0002.220114T1600Z-220115T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
354 AM CST Fri Jan 14 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR
ALL OF THE OKLAHOMA AND TEXAS PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 10 AM this morning to 7 PM CST this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... 
  Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... 
  Armstrong...Donley...Collingsworth and Palo Duro Canyon.

* 20 Foot Winds...North 25 to 40 mph with gusts of 55 to 65 mph.

* Relative Humidity...Minimum relative humidity values between 18
  and 28 percent are anticipated. 

* Red Flag Threat Index...4.

* Timing...From 10 AM this morning until 7 PM this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
1 follow-up statement
398 
WWUS84 KAMA 150055
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
655 PM CST Fri Jan 14 2022

OKZ001>003-TXZ001>020-317-150200-
/O.EXP.KAMA.FW.W.0002.000000T0000Z-220115T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
655 PM CST Fri Jan 14 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES...

Gusty north winds are expected to continue overnight with gusts
around 45 to 55 mph possible. However, the relative humidity has
risen to around 50 percent across most of the area, thus red flag
conditions are no longer occurring. 

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 14, 3:42 AM CST, 12 minutes earlier.

Area forecast discussion, Jan 14, 3:42 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
342 AM CST Fri Jan 14 2022

.SHORT TERM...Today through Saturday night.
A cold front will come racing through the Panhandles today.  North
winds around 40 miles an hour with gusts to around 60 mph will be
possible across much of the area through tonight.  An upper level
jet of 100 to 110 knots will move across the Panhandles this
afternoon which will help to tighten the surface gradient behind the
front.  The winds tonight will likely stay up in the 30 to 40 mph
range with higher gusts as we will be under the left entrance region
of the upper jet which will make for downward motion.  Also the base
of the positively tilted trough will be moving across.  There will
likely be some thick upper level cloud cover for much of the day
today, but believe the pressure gradient and downward motion will
win out at the surface, therefore, the expected strong winds.

On Saturday, north winds will likely stay up in the 25 to 35 mph
range, especially across the southeast Texas Panhandle for much of
the day as a strong upper level low moves southeast across eastern
Oklahoma.  Winds will gradually diminish from northwest to southeast
by late in the day.

.Fire Weather...Today and Saturday.
A Red Flag Warning is in effect today for all of the Panhandles.
Strong north winds of 30 to 40 mph with gusts to around 60 mph
will cause RFTI's to be around 4. Lowest relative humidity values
will be generally in the lower to mid 20's. Elevated fire weather
conditions will be possible on Saturday given the strong winds as
well. Afternoon relative humidity values will get down into the
20's.

15

&&

.LONG TERM...Sunday through Thursday.
An upper level ridge of high pressure is forecast to remain in
the vicinity of the western states Sunday through Wednesday,
resulting in a mainly northwest flow aloft pattern with embedded
upper level shortwave trofs passing through the region on
occasion. At the surface, a second, very weak cold front is
forecast to move through the area on Sunday and will generally
serve to just temper the warming trend for Monday and Tuesday.
A third and stronger cold front moves across the region Tuesday
afternoon and early evening, knocking temperatures down somewhat
for Wednesday and Thursday. The 00Z medium range models are in
reasonable agreement and were accepted. NBM pops and temperatures
were in line with the above synoptic pattern and were incorporated
into the grids Sunday through Thursday.

02

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                62  23  40  19  59 /   0   0   0   0   0
Beaver OK                  58  18  38  12  58 /  10   5   5   0   0
Boise City OK              56  19  41  18  58 /   5   0   0   0   0
Borger TX                  64  25  42  18  61 /   0   0   0   0   0
Boys Ranch TX              64  23  44  16  61 /   0   0   0   0   0
Canyon TX                  64  22  41  16  60 /   0   0   0   0   0
Clarendon TX               64  25  40  18  59 /   0   0   0   0   0
Dalhart TX                 58  19  41  15  60 /   5   0   0   0   0
Guymon OK                  58  19  40  15  59 /   5   0   0   0   0
Hereford TX                64  23  43  17  62 /   5   0   0   0   0
Lipscomb TX                61  19  39  14  58 /   5   5   5   0   0
Pampa TX                   61  22  38  18  57 /   0   0   0   0   0
Shamrock TX                65  23  40  15  57 /   0   0   0   0   0
Wellington TX              67  25  43  14  55 /   0   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...High Wind Warning from 10 AM this morning to 6 AM CST Saturday
     for the following zones: Armstrong...Carson...
     Collingsworth...Dallam...Deaf Smith...Donley...Gray...
     Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
     Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
     Randall...Roberts...Sherman...Wheeler.

     Red Flag Warning from 10 AM this morning to 7 PM CST this
     evening for the following zones: Armstrong...Carson...
     Collingsworth...Dallam...Deaf Smith...Donley...Gray...
     Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
     Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
     Randall...Roberts...Sherman...Wheeler.

OK...High Wind Warning from 10 AM this morning to 6 AM CST Saturday
     for the following zones: Beaver...Cimarron...Texas.

     Red Flag Warning from 10 AM this morning to 7 PM CST this
     evening for the following zones: Beaver...Cimarron...Texas.

&&
Hazardous weather outlook, Jan 13, 2:25 PM CST, 13 hours 29 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Amarillo TX
225 PM CST Thu Jan 13 2022

OKZ001>003-TXZ001>020-317-141000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
225 PM CST Thu Jan 13 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Critical fire weather conditions are expected to develop Friday
across all of the Oklahoma and Texas Panhandles due to strong
north winds and low relative humidity values. A Fire Weather Watch
is in effect for all of the area on Friday from 10 AM until 7 PM.
In addition, a High Wind Watch is in effect for the north to
northwest half of the combined Panhandles from 12 PM until 6 PM
Friday as well, for possible wind gust up to 60 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
critical fire weather conditions Friday.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:17 AM CSTHigh Wind WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more36 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.